First of all, my condolences to anyone who has lost someone dear to this demonic drug and it’s derivatives, you are all in my prayers and I surely hope you’d stay strong.
My personal story with spice is that I have always heard about it, and lots of my friends tried it, none of which were fully aware of the origin nor the side effects nor the nature of these chemicals. All what was said about it was that don’t take in too much, just a puff or two, and that the first time is most probably bad, but then later on when you try it it’ll be a lot better – sounded like alcohol to me in a way; drink a little and see what happens, because if you just keep drinking till you feel it it’ll fuck you up.
It seemed like a good change of pace (it lasting for around 20 minutes, so it’s more or less controlled in duration). So I wanted to try it, and then so happens that a friend of mine had a bag on him, and I took one hit, and I have to say the first time was pretty strong, and I liked it. I couldn’t function properly, but I liked the feel of it, and it just disappeared as if nothing happened. I liked it so much I got a 2 hit worth of spice from that same bag and smoked it later that day, I was very careful not to overdo it, so it went well. At that point, I had no side effects whatsoever nor anything, and seemed like a safe drug within limited and careful intake, which isn’t a problem really.
A week ago, I decided to buy a bag myself, contacted a friend, and bought a bag, smoked some with a couple of friends, we had some hash as well, and we made some mixed jays and I had the regular high, from the hash, didn’t feel much from the spice (Jeffrey, stroke the fury wall). So I decided to take a lot more than what I would usually take, it was all good, nothing new.
An hour later after they left, I smoked another blunt all by myself, and it was fine as well, I didn’t feel that high and I thought it’s probably a weaker strain ( not knowing that its not the herbs, but rather herbs having chemicals sprayed on them)…
2 hours later, out of nowhere, I find my heart racing really fast, and also the feeling of death, not being able to focus on anything. I tried to read, didn’t really help, tried to paint, couldn’t, tried to sleep, in vain, tried everything.
So I had a moment of analysis and told myself that this is simply the drug, and that this too shall pass. For the next 4 hours, I’d have these episodes for 40 minutes to an hour, and it stops for a bit, then comes back again, as if it’s a dream that I can’t seem to shake off nor wake up from, and the first 3 days were absolute misery,
However good company does help making it less miserable.
Since then, I’ve had the following symptoms:
- Blurred vision, and I found out today that I do need glasses, when I never had that issue before (I however do have a genetic tendency for astigmatism)
- Having difficulty to breathe
- Hot flashes, even when it’s pretty cold
- Heart racing
- Detachment from the world, and not the good kind where you’re care free as you’d be if on natural alternatives. As in I forget important things, It takes me time to realise what I should be doing or where I left my keys, and things would just drop off my memory as if I’m still high, even though when I know I’m not and this shouldn’t be happening.
I have read many similar experiences as my own and a lot worse ones, and some tragic ones that put my experience on the lighter side of the repercussions.
I’m still detached somehow, but I’m trying hard and some other times I’m letting it be.
From all the side effects I’ve read, I would guess that it works mainly on the autonomic nervous system, the indigestion, nausea, vomiting all the way to the tremors and extreme heart rates and all that. which kind of explains how the tasks that are normally taking place as a reflex action don’t seem to be working the way they should be, or they need a little bit of extra focus.
The spice basically works on the same receptors as those of weed, but it fully binds to it (whilst weed partially binds) which makes it A LOT more potent and powerful. And so it is totally normal that one would feel these symptoms and that they would take a little longer, there is no need to be too stressed about it, because our bodies have a certain limit of tolerance and putting it through spice (God knows what kind of altered chemicals are put in these fucking packs) is way beyond what it can take. The bodily functions and brain chemistry work in a certain way, doing spice is like you threw several monkey wrenches everywhere at the same time, with different sizes, and they slimy and not easy to get a hold of easily.
If you tried it, and you’re lucky enough to have lived to read this, It will get better, it’ll take some time, a lot of help, a lot will power, but it can happen.
What is currently working for me is being aware of what I actually put my body and brain through, and that eases out some of the panic that might take place out of no where, and that it is more than expected for my body to grunt back to what I did to it.
What also helps and works is being somewhere where there’s not much stimulation (I have put it through hell, it should rest).
As for the heart racing, I noticed that it happens on things that they would normally happen in, and sometimes unusual times of course, but it seems a bit exaggerated, and I think part of why this is hard is because you tend to forget how you were, or you are too sucked in this abyss that nothing else you’d be thinking of, but trying to actually remember how I was and what I used to like and do help a lot.
I try as much as I can not to give into the loss of motivation nor depression, knowing that I know what I need to do, and I know it has a good effect on me, and just trying to do what I normally do helps a little, and it actually takes my mind off the daze for a bit, and when I can see myself going back to it, and it becoming less and less powerful as I try.
This is a poison after all, so I try to eat and drink healthy all the time, and exercise a little.
One thing Ive also noticed about being dazed and detached as that before it – I wasn’t really aware of what I’m doing. When the detachment was around it’s peak, I notice that I think about things excessively and seeing how I am NOT myself. While in fact, there are many things that I did are basically the same, and that I’m too sucked in how I changed instead of realising that part ( not all of course) is solely out of my own perception rather than the drug itself, it makes you hate it and hate yourself. And yes, I did hate myself for it, but now I also tend to forgive myself (I wouldn’t want to stress and cause a bigger overload on my weakened body at this point).
Surprisingly enough, all of what I said up there did help me become closer to how I was before and starting to be reconnected, bit by bit, slowly ,but it’s taking place.
I surely hope this would help anyone who might be freaking out or having problems dealing or knowing what to do.
Stay safe everyone.
Need Help Quitting Spice/K2?
If you or a loved one is addicted to spice, call our hotline at (888)645-3912 to find a treatment program near you.
Share Your Story With Us
If you have firsthand experience with synthetic marijuana and are willing to share your story, you can help other people to gain new insights into their own struggle with this awful drug.
Let's Stay In Touch!
Subscribe to get the latest submitted stories delivered to your inbox.
Join Our Mailing List